Main Forums > Living With HIV

One year down and now high cholesterol....

<< < (2/3) > >>

Miss Philicia:
Yes, cholesterol issues can appear from Atripla, but everyone should keep in mind that the OP also gained 80 pounds in 11 months. That's a LOT, and even if they were not HIV+ and on Atripla it may have effected their cholesterol readings. My larger point is if the weight issue hadn't occurred it would be more clear that the cause was the medication.

phildinftlaudy:
On Atripla here also with high triglycerides...
I don't have the weight gain issue...
But for the triglycerides - doc put me on Lopid (twice a day); I also lowered the amount of white and yellow rice I eat; I don't eat white bread very often (except on hamburgers, when I have them) - I eat wheat bread; I quit eating fried foods; and I eat a little bit more vegetables....

It has got it down to where it should be (that is, at least, when I take the lopid the way I am supposed to)

Hope you get things under control....
-Phil

Stlguy1976:
Thanks for the comments guys. 

A little background on the weight gain - I had lost quite a bit of weight last year from being sick - I'm 6'3 and my normal weight is around 190-200 and had got down to about 145-150.  Once I started to feel better and regained my appettite I kind of ate what I wanted.  My diet definitly has been part of the problem. I have altered my diet quite and bit and that should help.  Unfortunatly this was the first lipid panel they did so really have nothing to compare it to. 

I'm definitly not ready to blame it on the meds and do not necessarily want to switch to anything else.  The Atripla has been pretty good to me - I did go through some sleep issues, crazy dreams and anxiety.  I did smoke pot heavily and that blew my anxiety through the roof.  Quit the pot, except for the occasional weekend use, and that made a world of difference for me. 

Seems like quite a few people take the fish oil so I will definitly add that to the mix.

Thanks.

bocker3:
Your cholesterol isn't THAT bad -- although the HDL is a bit low.  I think trying diet changes (and maybe some additional exercise) could help and is a great first step -- especially seeing as you have nothing to compare it against.

I was on cholesterol med for YEARS before becoming positive.  I switched from Zocor to Lipitor upon starting Atripla and my chol levels have been very good.  My HDL even went up after starting my HAART -- from the 30's to high 50's/low 60's.

My point is -- don't rush to anything drastic -- you have time to try diet/exercise, your chol. levels aren't all that high.

Keep us posted.

Mike

Ann:
Hey Steve, this might sound odd under the circumstances, but happy anniversary! While it's a bummer to be poz, it's great that you got diagnosed in what was probably the nick of time (before you got really sick). So yeah, happy anniversary. :)

I don't know much about cholesterol issues (yet), but it sounds like you're committed to a better diet, so hopefully you'll see an improvement. As Mike mentioned, getting regular exercise will also help.

I noticed you changed your avatar to Steal Your Face. It's about time you came out as a Dead Head! There are at least two of us around beside you - Jody is another and you make three. I used to work for a tye-dye outfit in upstate NY in the late 80s and early 90s that started out as two guys following the Dead around and making/selling tie-dyes to pay their way. When I worked for them, at one point we had over 20 employees and a silk-screen department as well. Good times! Our "smoke breaks" were awesome. ;D

Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version